Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 4, 2012, 6:14 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 6:14 PM EDT (22:14 UTC)
- Expired
- Apr 4, 2012, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:30 PM EDT | TSTM WND DMG | 3 E Saratoga, NC | 10 INCH TREE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS52 KRAH 042214
SVRRAH
NCC065-195-042245-
/O.NEW.KRAH.SV.W.0051.120404T2214Z-120404T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SARATOGA...OR 11 MILES NORTHWEST OF
FARMVILLE...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SARATOGA
RURAL EASTERN WILSON COUNTY
RURAL SOUTHERN EDGECOMBE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3574 7755 3573 7757 3557 7781 3558 7782
3559 7783 3558 7787 3562 7797 3579 7781
TIME...MOT...LOC 2213Z 292DEG 24KT 3568 7776
$$
KRR2 follow-up statements
569
WWUS52 KRAH 042230
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT WED APR 4 2012
NCC065-195-042245-
/O.CON.KRAH.SV.W.0051.000000T0000Z-120404T2245Z/
EDGECOMBE NC-WILSON NC-
630 PM EDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN WILSON AND EXTREME SOUTH CENTRAL EDGECOMBE
COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST
OF SARATOGA...OR NEAR FARMVILLE...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH..
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3564 7770 3565 7771 3559 7778 3558 7782
3559 7783 3558 7787 3575 7772 3574 7756
TIME...MOT...LOC 2230Z 292DEG 24KT 3564 7763
$$
KRR590
WWUS52 KRAH 042240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED APR 4 2012
NCC065-195-042250-
/O.EXP.KRAH.SV.W.0051.000000T0000Z-120404T2245Z/
EDGECOMBE NC-WILSON NC-
640 PM EDT WED APR 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND
EXTREME SOUTH CENTRAL EDGECOMBE COUNTIES EXPIRES AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3564 7770 3565 7771 3559 7778 3558 7782
3559 7783 3558 7787 3575 7772 3574 7756
TIME...MOT...LOC 2240Z 292DEG 24KT 3561 7755
$$
KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:30 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 4, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT WED APR 4 2012 .SYNOPSIS... A STRONG COLD FRONT PUSHES THROUGH THE REGION FROM THE NORTH TONIGHT AND EARLY THURSDAY...BEING LOCATED ALONG OR JUST SOUTH OF THE SOUTH CAROLINA BORDER THURSDAY AFTERNOON. LOW PRESSURE DEVELOPING ALONG THE FRONT WILL MOVE OFF INTO THE ATLANTIC ON FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM WEDNESDAY... THE LATEST SURFACE ANALYSIS SHOWED A SURFACE FRONT LOCATED OVER FAR SOUTHERN WEST VIRGINIA AND CENTRAL VIRGINIA...WITH SURFACE-BASED INSTABILITY INCREASING ALONG THE FRONT AS LIFTED INDICES HAVE FALLEN TO AROUND -5C WITH A SURFACE MOISTURE POOL STARTING TO TAKE SHAPE JUST SOUTH OF THE FRONT NEAR THE VIRGINIA BORDER. SPC MESOANALYSIS SHOWS THE 0-6KM SHEAR HAS INCREASED TO JUST OVER 30KT...AND SOUTH OF THE FRONT AND ALONG A SURFACE TROUGH ANALYZED OVER THE FOOTHILLS... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED. IN THE STEEPENING LAPSE RATES...AROUND 7C/KM FROM 1000-500MB THIS AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY. MESOSCALE MODELS HAVE BEEN CONSISTENT IN SHOWING A CLUSTER OR TWO OF THUNDERSTORMS PROGRESSING SOUTHEAST OVER OR NEAR CENTRAL NORTH CAROLINA THROUGH THE EVENING HOURS...EXITING AROUND 03Z IN THE COASTAL PLAIN. WITH SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM OR 02Z...THE PRIMARY THREAT SHOULD BE DAMAGING WINDS...ALTHOUGH WET-BULB ZERO HEIGHTS ARE LOW ENOUGH THAT LARGE HAIL IS ALSO A THREAT. ALREADY...THERE HAS BEEN A REPORT OR TWO OF SMALL HAIL...TO PEA SIZE...JUST WEST OF THE YADKIN RIVER. LATE TONIGHT...THE 850MB FRONT PROGRESSES SOUTH TO NEAR THE VIRGINIA BORDER AS THE SURFACE FRONT MOVES INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. OVERNIGHT LOWS TOWARD THE SOUTH CAROLINA BORDER MAY ACTUALLY OCCUR AT OR JUST AFTER 12Z AS THE FLOW TURNS NORTHEAST BEHIND THE FRONT OVERNIGHT. BUFR SOUNDINGS STABILIZE OVERNIGHT AND DRY SOME IN THE MID- AND UPPER-LEVELS BEFORE MOISTENING TAKES PLACE AGAIN LATE TONIGHT...BETWEEN 09Z AND 12Z. MAINTAINED A CHANCE FOR SHOWERS OVERNIGHT WITH THE HIGHER CHANCES MAINLY ALONG AND NORTH OF U.S. 64 CLOSER TO THE 850MB FRONT AND WHERE THE BUFR SOUNDINGS SHOW THE BEST MID-LEVEL MOISTENING RENEWED LATE. OVERNIGHT LOWS...MID 50S NEAR THE VIRGINIA BORDER TO LOWER 60S TOWARD THE SOUTH CAROLINA BORDER. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE 850MB FRONT GRADUALLY MAKES PROGRESS SOUTH THURSDAY AND THURSDAY NIGHT...BEING NEAR THE SOUTH CAROLINA BORDER BY THURSDAY EVENING. JET SUPPORT ACTUALLY IMPROVES LATE THURSDAY AND THURSDAY EVENING... WITH ALMOST A COUPLED JET STRUCTURE AT 250MB AS THE RIGHT ENTRANCE REGION OF ABOUT A 95KT JET IS LOCATED JUST OFFSHORE OF VIRGINIA... WHILE THE LEFT EXIT REGION IS OVER THE SOUTHEAST STATES. WITH PRECIPITABLE WATER VALUES FROM 1.25 TO 1.5 INCHES...THERE WILL BE A CHANCE OF SHOWERS JUST NORTH OF THE SURFACE FRONT AND ALONG THE 850MB BOUNDARY ON THURSDAY UNDER CONSIDERABLE CLOUDINESS. THE BEST CHANCES THURSDAY COULD BE EARLY IN THE DAY...AND THEN AGAIN DEVELOPING LATE...COINCIDENT WITH THE ADVECTION OF MID-LEVEL MOISTURE ON BUFR SOUNDINGS. DECENT CHANCES FOR RAIN AND SHOWERS...IN THE LIKELY RANGE...ARE FORECAST THURSDAY NIGHT AS THE 850MB FRONT IS LOCATED NEAR THE SOUTH CAROLINA BORDER...AND WHERE THE GFS FORECASTS AN 850MB LOW MOVING EAST ALONG THAT FRONT AND THE NAM ALSO PROVIDES FOR ITS OVERALL HIGHEST QPF AND 850MB LIFT. DIFFLUENCE ALOFT SHOULD ALSO INCREASE WITH THE APPROACHING MID-LEVEL LOW. WHILE SURFACE-BASED CAPE SHOULD BE SOUTH OF CENTRAL NORTH CAROLINA...FOR A BRIEF PERIOD VERY LATE THURSDAY AFTERNOON AND THURSDAY EVENING ELEVATED INSTABILITY IS SUCH...PARTICULARLY ON THE KFAY BUFR SOUNDING FROM THE NAM...THAT ELEVATED THUNDER IS POSSIBLE ESPECIALLY FROM KAFP AND KRCZ EAST THROUGH FAYETTEVILLE INTO THE FAR SOUTHERN COASTAL PLAIN. THE GFS IS SLOWER WITH DRYING THAN THE NAM...AND AS SUCH WILL MAINTAIN LIKELY CHANCES FOR PRECIPITATION FOR ESSENTIALLY THE ENTIRE NIGHT...WITH SOME DIMINISHING IN CHANCES VERY LATE TOWARD SUNRISE. HIGHS ON THURSDAY SHOULD RISE ONLY 5 TO 10 DEGREES OR SO... DESPITE THE NORTHEAST WIND HELPED BY CLOUDS NOT EXPECTED TO BE TOO LOW...IN THE LOWER 60S TOWARD KIXA TO 70 TO 75 BY THE SOUTH CAROLINA BORDER. OVERNIGHT THURSDAY...LOWS SHOULD BE IN THE MID 40S TO AROUND 50. -DJF MODEL CONSENSUS CONTINUES TO INDICATE MORE RAPID DRYING ON FRIDAY AS SURFACE LOW PRESSURE TAKES SHAPE OFFSHORE OF THE SC COAST... THEN MOVES ON OUT TO SEA DURING THE DAY. CENTRAL NORTH CAROLINA WILL BE ON THE BACK SIDE OF THE GRADUAL DEPARTING/WEAKENING SOUTHERN BRANCH MID/UPPER LEVEL TROUGH AS IT GETS PICKED UP BY THE AMPLIFYING POLAR TROUGH EXITING OFF THE NEW ENGLAND COAST FRIDAY. CLEARING SKIES ARE NOW ANTICIPATED AS EARLY AS FRIDAY MORNING... SPREADING TO THE COAST BY AFTERNOON. A GOOD CAA PATTERN WILL CONTINUE INTO THE AFTERNOON WITH LOW LEVEL THICKNESSES SUPPORTING THE COOLER GUIDANCE EVEN WITH SUNSHINE DURING THE AFTERNOON. HIGHS GENERALLY 60-66 EXPECTED. FRIDAY NIGHT WILL BRING A CONCERN OF SCATTERED FROST FOR SOME PARTS OF THE REGION. OF PARTICULAR INTEREST WILL BE THE CLIMATOLOGICALLY COLDER AREAS OF THE PIEDMONT AND COASTAL PLAIN AWAY FROM URBAN AREAS. CLEAR SKIES AND WINDS BECOMING LIGHT SUPPORT THE COLDER GUIDANCE LOWS IN THE MID 30S TO AROUND 40... WITH THE COLDER READINGS SUPPORTIVE OF SCATTERED FROST DEVELOPMENT. THIS WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. FOR SATURDAY... HIGH PRESSURE WILL BE DOMINATE AS MOVES FROM THE OHIO VALLEY TO THE MID-ATLANTIC SEABOARD. EXPECT MOSTLY SUNNY CONDITIONS WITH SEASONABLE TEMPS IN THE 65-70 RANGE. -PWB && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 325 PM WEDNESDAY... ...POTENTIAL FROST/FREEZE ISSUES EARLY TO MID NEXT WEEK AS THE PATTERN CONTINUES TO COOL... AFTER VIEWING THE 12Z EC AND ENSEMBLE GUIDANCE AVAILABLE AT 305 PM... TO GO WITH THE REST OF THE EARLY ARRIVING 12Z GUIDANCE... IT CONTINUES TO CONFIRM A VERY INTERESTING PATTERN CHANGE THAT HAS BEEN TAKING PLACE IN THE PAST WEEK. THE UPPER AIR PATTERN CHANGE HAS BEEN SUBTLE THUS FAR BUT IT HAS LED TO SURFACE COOLING ALONG THE EASTERN SEABOARD IN THE PAST WEEK. THIS CHANGE MAY NOT BE SO SUBTLE IN THE COMING WEEK TO 10 DAYS AS THE COOLING TREND EXPANDS OVER THE EASTERN THIRD OF THE UNITED STATES. IRONICALLY... AS WE ARE LEAVING THE WINTER SEASON GOING INTO SPRING... THE TEMPERATURES HAVE BEEN COOLING SINCE LATE MARCH OVER THE NEW ENGLAND STATES DOWN INTO THE MID-ATLANTIC STATES INCLUDING NC. THIS COOLING TREND IS OWING TO THE CHANGE IN THE UPPER AIR FLOW PATTERN THAT HAD BEEN PERSISTENT FOR MUCH OF THE WINTER SEASON. A STRONG UPPER RIDGE WHICH HAS BEEN LOCKED IN PLACE BETWEEN GREENLAND AND THE U.K. IS RETROGRADING BACK TOWARD EASTERN CANADA AND SHOULD BE IN THAT LOCATION BY TUE-WED NEXT WEEK. THE TROUGH AXIS THAT HAS BEEN LOCATED OUT IN THE WESTERN ATLANTIC OCEAN... IS FORECAST TO RETROGRADE BACK TO A POSITION THAT SHOULD ALIGN FROM HUDSON BAY INTO THE GREAT LAKES AND OHIO VALLEY FOR MUCH OF NEXT WEEK. THIS WILL ALLOW THE DELIVERY OF MODIFIED POLAR AIR FROM CANADA SOUTHWARD ACROSS THE GREAT LAKES... NEW ENGLAND... AND MID-ATLANTIC STATES INCLUDING NC. A COUPLE OF SURFACE COLD FRONTS WILL BE THE LEADING EDGE OF THE COOLER AIR MASSES... ONE PASSAGE EXPECTED LATE SUNDAY... FOLLOWED BY A MORE IMPORTANT BOUNDARY MONDAY AFTERNOON OR EVENING. THE FROST AND POSSIBLY FREEZE POTENTIAL WILL RISE FOR NEXT WEEK GIVEN THIS CRITICAL PATTERN CHANGE WHICH ALLOWS MODIFIED POLAR AIR TO SURGE INTO THE REGION. THE EXACT NIGHTS THAT WILL BE CRITICAL NIGHTS FOR FROST/FREEZE POTENTIAL ARE TOO EARLY TO PIN-DOWN AT THIS TIME DUE TO THE DISAGREEMENT ON THE TIMING OF SPECIFIC FEATURES THAT WILL BE ASSOCIATED WITH THE TROUGH ALOFT NEXT WEEK. HOWEVER... THIS COOL DOWN COMES AT A CRITICAL TIME FOR OUR AGRICULTURAL AND OTHER WEATHER PARTNERS THAT HAVE BEGUN SPRING PLANTINGS ETC... PREPARATIONS SHOULD BE MADE NOW FOR THE EXPECTED COLD SPELL NEXT WEEK. THE INCREASING FROST/FREEZE POTENTIAL FRIDAY NIGHT... AND ALSO FOR NEXT WEEK WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. SENSIBLE WEATHER WILL INCLUDE... A SLIGHT CHANCE OF SHOWERS WITH THE AFOREMENTIONED COLD FRONTAL PASSAGES... OTHERWISE MOSTLY CLEAR AT NIGHT AND PARTLY SUNNY DURING THE AFTERNOONS THIS WEEKEND INTO MID NEXT WEEK. LOWS MID 30S TO LOWER 40S. (SAT AND TUE-WED MORNINGS ARE TARGET MORNINGS FOR THE HIGHEST FROST POTENTIAL) WHEN LOWS OF 30-35 WILL BE POSSIBLE. MORNINGS HIGHS GENERALLY IN THE 60S (LOWER TO MID 70S SUNDAY)... AND SOME 50S IN THE NW-N ZONES BY WED. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... PRIMARY IMPACT THROUGH THE 18Z VALID TAF PERIOD WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALREADY DURING THE EARLY AFTERNOON SHOWERS WERE DEVELOPING CLOSER TO THE HIGHER ELEVATIONS AND THE COLD FRONT...AND THESE SHOULD CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AS THEY MOVE SOUTHEAST DURING THE AFTERNOON. EXPECT AT ALL TAF SITES POTENTIALLY FOR LOCALLY GUSTY WINDS WITH ANY THUNDERSTORM AT OR ABOVE 30KT...WITH BRIEFLY IFR CONDITIONS. SUCH CONDITIONS SHOULD DIMINISH BY 03Z IN CENTRAL NORTH CAROLINA. OVERNIGHT INTO EARLY THURSDAY...WINDS WILL QUICKLY VEER TO NORTHEAST BEHIND A COLD FRONT...WITH PATCHY RAIN EXPECTED UNDER CONSIDERABLE CLOUDS IN THE VFR RANGE. BEYOND THE 18Z VALID TAF PERIOD...A COLD FRONT WILL LIE JUST SOUTH OF CENTRAL NORTH CAROLINA BY MID-MORNING THURSDAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THE FRONT LATE THURSDAY AFTERNOON AND EVENING...POSSIBLY GETTING CLOSE TO KFAY BUT LIKELY REMAINING JUST SOUTH OF THERE. BEST POTENTIAL FOR IFR LOW CLOUDS WILL BE THURSDAY NIGHT INTO EARLY FRIDAY...AND THEN PARTICULARLY TOWARD KFAY...AND EXPECT THE LIKELIHOOD OF RAIN THURSDAY NIGHT. CONDITIONS GRADUALLY IMPROVE FRIDAY INTO SATURDAY...WITH PREDOMINANT VFR CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF/BADGETT LONG TERM...BADGETT AVIATION...DJF
Hazardous weather outlook, Apr 4, 3:20 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED APR 4 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 320 PM EDT WED APR 4 2012 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. SCATTERED FROST WILL BE POSSIBLE SATURDAY MORNING... MAINLY NORTH OF HIGHWAY 64 AS LOWS DIP INTO THE MID 30S IN THE RURAL AREAS OF THE NORTHERN PIEDMONT AND COASTAL PLAIN. A FROST OR FREEZE WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK AS A COLD UPPER TROUGH BUILDS OVER THE REGION. THE MAIN MORNING OF CONCERN APPEARS TO BE WEDNESDAY WHEN LOWS IN THE LOWER TO MID 30S ARE CURRENTLY EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE LATE EVENING HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. PWB/DJF/KRR
In the hours before
Special weather statement, Apr 4, 4:36 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED APR 4 2012
NCZ023>025-039-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-RANDOLPH-
436 PM EDT WED APR 4 2012
...STRONG GUSTY WINDS WILL MOVE ACROSS SECTIONS OF
RANDOLPH...ORANGE...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH
500 PM EDT...
AT 433 PM EDT...DOPPLER RADAR INDICATED A GUST FRONT PRODUCE BY A
BAND OF SHOWERS AND THUNDERSTORMS. THIS GUST FRONT WAS MOVING
SOUTHWARD AND WILL PRODUCE WIND GUSTS 30-35 MPH. THESE GUSTY WINDS
WILL OCCUR 10 TO 15 MINUTES BEFORE THE RAIN AND OCCASIONAL LIGHTNING
ARRIVES AT YOUR LOCATION.
LOCATIONS IN THE PATH OF THE STRONG GUSTY WINDS
INCLUDE...LIBERTY...FRANKLINVILLE...RAMSEUR...AND...STALEY...JORDAN
LAKE...AND...SILER CITY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 35 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3589 7988 3589 7885 3589 7882 3587 7883
3586 7891 3570 7897 3568 7977
TIME...MOT...LOC 2033Z 316DEG 20KT 3587 7883 3587 7964
WSSSpecial weather statement, Apr 4, 4:39 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT WED APR 4 2012
NCZ026-027-041-042145-
FRANKLIN-NASH-WAKE-
439 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 545 PM EDT...
AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PURNELL...OR ABOUT 8 MILES SOUTH OF CREEDMOOR...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL...FALLS
LAKE...WAKE FOREST...YOUNGSVILLE...ROLESVILLE...PILOT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3613 7838 3585 7790 3573 7820 3577 7825
3581 7826 3576 7836 3591 7881 3593 7879
3592 7876 3595 7873 3602 7870 3606 7865
3602 7854 3609 7854 3617 7849
TIME...MOT...LOC 2039Z 292DEG 16KT 3600 7864
KRRLocal storm report, Apr 4, 4:54 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 7 SW ALAMANCE 35.97N 79.58W
04/04/2012 E0.25 INCH GUILFORD NC 911 CALL CENTER
PEA SIZED HAIL REPORTED IN SOUTHEASTERN GUILFORD COUNTY
AT THE INTERSECTION OF NC 62 AND ALAMANCE CHURCH RD.
&&
EVENT NUMBER RAH1200169
MCLAMBSpecial weather statement, Apr 4, 5:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 511 PM EDT WED APR 4 2012 NCZ039-040-075-076-042215- CHATHAM-LEE-MOORE-RANDOLPH- 511 PM EDT WED APR 4 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 615 PM EDT... AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RAMSEUR...OR ABOUT 10 MILES EAST OF ASHEBORO...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLERIDGE... COLERIDGE...HASTY...AND...SILER CITY...HASTY...GOLDSTON. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3565 7912 3532 7942 3569 7985 3587 7966 TIME...MOT...LOC 2111Z 302DEG 16KT 3574 7962 WSS
Local storm report, Apr 4, 5:12 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 1 SSE WAKE FOREST 35.96N 78.52W
04/04/2012 E0.75 INCH WAKE NC TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF
S. MAIN AND FORRESTVILLE RD. IN WAKE FOREST
&&
EVENT NUMBER RAH1200170
MCLAMBSpecial weather statement, Apr 4, 5:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT WED APR 4 2012
NCZ027-028-043-042230-
EDGECOMBE-NASH-WILSON-
528 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 630 PM EDT...
AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 11 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOPE...WILSON...
ELM CITY...WILLBANKS...SARATOGA...MACCLESFIELD.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3585 7740 3575 7753 3557 7781 3559 7783
3558 7790 3563 7801 3576 7822 3575 7824
3582 7826 3604 7811
TIME...MOT...LOC 2128Z 293DEG 27KT 3581 7802
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:48 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 57 min |
| Apr 3, 11:16 PM EDT | Special Weather Statement | RAH | Anson | 29 min |
| Apr 3, 11:46 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 59 min |
| Apr 4, 12:37 AM EDT | Special Weather Statement | RAH | Richmond, Scotland | 38 min |
| Apr 4, 7:46 AM EDT | Special Weather Statement | RAH | Edgecombe | 29 min |
| Apr 4, 2:17 PM EDT | Special Weather Statement | RAH | Person | 43 min |
| Apr 4, 2:32 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Apr 4, 3:04 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 56 min |
| Apr 4, 3:30 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Warren | 60 min |
| Apr 4, 3:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Apr 4, 4:03 PM EDT | Special Weather Statement | RAH | Orange | 57 min |
| Apr 4, 4:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 57 min |
| Apr 4, 4:23 PM EDT | Special Weather Statement | RAH | Halifax | 67 min |
| Apr 4, 4:30 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 60 min |
| Apr 4, 4:36 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Apr 4, 4:39 PM EDT | Special Weather Statement | RAH | Franklin | 66 min |
| Apr 4, 5:11 PM EDT | Special Weather Statement | RAH | Randolph | 64 min |
| Apr 4, 5:28 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 62 min |
| Apr 4, 7:30 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.